I just had Botox this morning and I am experiencing quite a few side effects. I had nausea, and fatigue within 10 minutes of the injections. I am also having dry mouth, stomache cramping, back and neck pain. My throat and body are sore and I feel weak all over. I also have a slight warm sensation when I urinate. I have a heavy feeling in my chest, which could be from anxiety. However, I am not experiencing any swallowing or breathing problems. I just feel horrible. Also, I only had 15 units.
Is There Anything I Can Do to Relieve the Side Effects I'm Having from Botox?
Doctor Answers 4
Unusual symptoms after Botox
Thank you for your question. I believe your symptoms are unrelated to your Botox injections. Your may have the Flu or another virus. Systemic reactions to Botox are typically associated with larger doses and generally occur hours to days after treatment rather than within 10 minutes. I recommend having a consultation with your primary care doctor for an evaluation. Best of Luck!
Unusual symptoms after Botox
Some people describe unusual symptoms after having Botox injections and they can be unrelated, coincidental and a result of something else, such as the Flu or other virus. However, if symptoms are experienced that are more than local symptoms, near the site of injection, patients are urged to call their doctor immediately and pateints with systemic symptoms that involve muscular weakness and breathing or swallowing problems should go to the closest emergency department. In fact, if there is any breathing difficulty it would be best to contact EMS (ambulance) for transport to the hospital in case the breathing became more compromised en route it could be addressed by the paramedics.
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.
I think the suggestion of contacting Allergan is a good one.
I would also recommend getting assessed at an urgent care facility or emergency room. The likelihood of this being an actual systemic reaction to your treatment is low but not zero. The likelihood of you having something else going on is much higher. For example Botox treatments can make those with a panic disorder much more like to have symptoms. Systemic reactions to BOTOX are generally associated with larger doses of treatment and generally occur hours to days after treatment rather than within 10 minutes. However, do not take any chances, please seek medical help.
You might also like...
Side effects from Botox
These are very extreme side effects for only 15 units with Botox Cosmetic. I would suggest you contact Allergan and report these side effects at 1.800.433.8871, as well as contact the doctor that injected you. I think there is a good chance you possibly have something else going on - like a UTI or other infection that just happens to coincide with the Botox injections - because these side effects are very extreme for that small number of units, assuming too that it was really Allergan Botox Cosmetic and not something else....
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.